Asymptotics for panel quantile regression models with individual effects

Kato, K., F Galvao Jr, A. & Montes-Rojas, G. (2012). Asymptotics for panel quantile regression models with individual effects. Journal of Econometrics, 170(1), pp. 76-91. doi: 10.1016/j.jeconom.2012.02.007

[img]
Preview
Text - Accepted Version
Available under License : See the attached licence file.

Download (255kB) | Preview
[img]
Preview
Text (Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 International Licence) - Other
Download (201kB) | Preview

Abstract

This paper studies panel quantile regression models with individual fixed effects. We formally establish sufficient conditions for consistency and asymptotic normality of the quantile regression estimator when the number of individuals, n, and the number of time periods, T, jointly go to infinity. The estimator is shown to be consistent under similar conditions to those found in the nonlinear panel data literature. Nevertheless, due to the non-smoothness of the objective function, we had to impose a more restrictive condition on T to prove asymptotic normality than that usually found in the literature. The finite sample performance of the estimator is evaluated by Monte Carlo simulations.

Item Type: Article
Additional Information: © 2012, Elsevier. Licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 International http://creativecommons.org/licenses/by-nc-nd/4.0/
Uncontrolled Keywords: Asymptotics; Fixed effects; Panel data; Quantile regression
Subjects: H Social Sciences > HB Economic Theory
Divisions: School of Social Sciences > Department of Economics
URI: http://openaccess.city.ac.uk/id/eprint/12022

Actions (login required)

View Item View Item

Downloads

Downloads per month over past year

View more statistics